Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS La Crosse, WI

August 18, 2016Fillmore County, Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2016, 4:59 PM CDT for Fillmore County, Mower County, Olmsted County, Minnesota. It was in force for 61 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2016, 4:59 PM CDT (21:59 UTC)
Expired
Aug 18, 2016, 6:00 PM CDT
In force
61 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fillmore County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:10 PM CDTTSTM WND GST 404 N Spring Valley, MN
Aug 18, 5:18 PM CDTTSTM WND GST 50Stewartville, MNWIND GUSTS ESTIMATED 40 TO 50 MPH.
Aug 18, 5:24 PM CDTTSTM WND DMG3 Wnw Spring Valley, MNLOTS OF TREES BLOWN DOWN
Aug 18, 5:24 PM CDTTSTM WND DMG3 Wnw Spring Valley, MNLOTS OF TREES BLOWN DOWN.
Aug 18, 5:24 PM CDTTSTM WND GST 40Le Roy, MN
Aug 18, 5:24 PM CDTHAIL 0.251 Sw Rock Dell, MNPLUS WIND GUSTS OF 30 MPH.
Aug 18, 5:24 PM CDTHAIL 0.25Rock Dell, MNPLUS WIND GUSTS OF 30 MPH
Aug 18, 5:32 PM CDTTSTM WND GST 601 Sw Rock Dell, MN
Aug 18, 5:32 PM CDTTSTM WND GST 60Rock Dell, MN
Aug 18, 5:32 PM CDTTSTM WND GST 65Rock Dell, MN
Aug 18, 5:44 PM CDTHAIL 11 Se Cherry Grove, MN
Aug 18, 5:44 PM CDTHAIL 1Cherry Grove, MN
Aug 18, 5:45 PM CDTTSTM WND DMG1 W Racine, MNBARN BLOWN DOWN. ANOTHER OUT BUILDING ALSO SUSTAINED DAMAGE. TIME ESTIMATED FROM RADAR.
Aug 18, 5:48 PM CDTTSTM WND GST 60Stewartville, MN
Aug 18, 5:49 PM CDTTSTM WND GST 50Stewartville, MN
Aug 18, 6:03 PM CDTTSTM WND GST 472 Wsw Fillmore, MNSMALL TREE LIMBS DOWN.
Aug 18, 6:03 PM CDTTSTM WND GST 473 Nw Wykoff, MNSMALL TREE LIMBS DOWN.
Aug 18, 6:08 PM CDTTSTM WND DMG1 Ne Carimona, MNLOTS OF TREE DAMAGE ON SECONDARY ROADS WEST OF PRESTON.
Aug 18, 6:08 PM CDTTSTM WND DMG3 W Preston, MNLOTS OF TREE DAMAGE ON SECONDARY ROADS WEST OF PRESTON.
Aug 18, 6:09 PM CDTTSTM WND GST 731 Nw Carimona, MNMEASURED AT THE FILLMORE COUNTY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 2:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WUUS53 KARX 182159
SVRARX
MNC045-099-109-182300-
/O.NEW.KARX.SV.W.0072.160818T2159Z-160818T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
459 PM CDT THU AUG 18 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
  WESTERN FILLMORE COUNTY IN SOUTHEASTERN MINNESOTA...
  OLMSTED COUNTY IN SOUTHEASTERN MINNESOTA...

* UNTIL 600 PM CDT

* AT 457 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HAYFIELD TO NEAR ROSE CREEK...MOVING EAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...LAW ENFORCEMENT REPORTS TREE BRANCHES DOWN IN AUSTIN.  

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AROUND 510 PM CDT. 
  STEWARTVILLE AND GRAND MEADOW AROUND 515 PM CDT. 
  LE ROY AROUND 520 PM CDT. 
  SPRING VALLEY AND EYOTA AROUND 525 PM CDT. 
  CHATFIELD...WYKOFF AND DOVER AROUND 530 PM CDT. 
  FOUNTAIN AROUND 535 PM CDT. 
  PRESTON AROUND 540 PM CDT. 

PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
URBAN FLOODING OF ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2157Z 286DEG 46KT 4394 9276 4361 9290 

HAIL...0.75IN
WIND...60MPH
 
$$

DAB
4 follow-up statements
050 
WWUS53 KARX 182217
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT THU AUG 18 2016

MNC045-099-109-182300-
/O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
517 PM CDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 514 PM CDT...THE LEADING EDGE OF SEVERE THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR BYRON AND WEST ROCHESTER...
TO NEAR LE ROY...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT HAS REPORTED SOME ISOLATED TREE BRANCH AND
         POWER LINE DAMAGE. WINDS HAVE BEEN MEASURED AROUND 50 MPH.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  ROCHESTER AND STEWARTVILLE AROUND 520 PM CDT. 
  SPRING VALLEY AROUND 525 PM CDT. 
  EYOTA AND WYKOFF AROUND 535 PM CDT. 
  DOVER AND CHATFIELD AROUND 540 PM CDT. 
  PRESTON AROUND 545 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.

PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS OCCURRING
WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2214Z 272DEG 44KT 4401 9257 4356 9260 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
814 
WWUS53 KARX 182221 CCA
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT THU AUG 18 2016

MNC045-099-109-182300-
/O.COR.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
521 PM CDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROCHESTER TO NEAR LE ROY...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SPRING VALLEY AROUND 525 PM CDT. 
  EYOTA AND WYKOFF AROUND 535 PM CDT. 
  DOVER AND CHATFIELD AROUND 540 PM CDT. 
  FOUNTAIN AROUND 545 PM CDT. 
  PRESTON AROUND 550 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.

PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. 

&&

LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2217Z 266DEG 39KT 4401 9257 4356 9260 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DAB
800 
WWUS53 KARX 182235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT THU AUG 18 2016

MNC045-099-109-182300-
/O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
535 PM CDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROCHESTER TO NEAR CHATFIELD TO NEAR LE ROY...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS ESTIMATED 60 TO 70 MPH WINDS NEAR
         ROCK DELL AROUND 530 PM. WINDS SAID TO BE VERY IMPRESSIVE.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CHATFIELD AND WYKOFF AROUND 540 PM CDT. 
  FOUNTAIN AROUND 545 PM CDT. 
  PRESTON AROUND 550 PM CDT. 
  EYOTA AROUND 555 PM CDT. 
  DOVER AROUND 600 PM CDT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2233Z 267DEG 29KT 4395 9251 4382 9228 4352 9239 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
602 
WWUS53 KARX 182256
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT THU AUG 18 2016

MNC045-099-109-182300-
/O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
556 PM CDT THU AUG 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...

AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF EYOTA TO NEAR FOUNTAIN TO NEAR
LIME SPRINGS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS WARNING MAY NEED TO BE EXTENDED PAST 6 PM...FOR A SMALL AREA
ALONG THE OLMSTED-FILLMORE COUNTY LINE OR SLIGHT SOUTH...FOR WIND
GUSTS TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2254Z 273DEG 29KT 4393 9233 4380 9211 4350 9222 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:41 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Aug 18, 2:41 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
241 PM CDT THU AUG 18 2016

.SHORT TERM...(Tonight through Friday Night)
Issued at 241 PM CDT THU AUG 18 2016

Surface map this afternoon has a warm front extending from near
Sioux Falls SD through Waterloo IA and then into northwestern IL.
Increasing moisture transport into/over the warm front aided by an
approaching mid-level trough, per latest water vapor loop, was
producing scattered thunderstorms across southern/central MN.

Main concern through Friday night is obviously on thunderstorm
chances and severe/localized heavy rain threat.

Going into this evening/overnight...moisture transport continues to
increase over the warm front as it moves slowly northward to near I-
90 by pre-dawn hours. This is expected to fuel thunderstorms with
highest chances along/north of I-90. Could see an isolated strong to
severe storm threat with the main threat being wind. Precipitable
waters in the 1.5 to 1.8 range overnight, so could see some
concentrated/localized heavier rainfall with some of the storms.
Appears to be a lull in the moisture transport among the various
models in the 09-15z time frame...so should see a corresponding lull
in showers and thunderstorms.

Focus then turns to incoming cold front Friday afternoon/night with
0-3km mucape pool of 3500-5500J/kg in place along/south of I-94. 0-
3km bulk shear still a bit meager in the 20-maybe 35kt range. Still
thinking damaging wind would be the main severe threat if some
linear organization can be attained. Also will continue to see that
threat of localized/concentrated heavier rainfall with some of the
storms.

.LONG TERM...(Saturday through Thursday)
Issued at 241 PM CDT THU AUG 18 2016

For Saturday into Saturday night...still seeing some differences
among the deterministic models on amount of intensification of
surface low moving northeast across the area. NAM has been
consistently the deepest with the low and steers heavier deformation
area rain more from east central MN into northwest WI. The
GFS/ECMWF/GEM have a more open wave low and resultant deformation
rain is light but more focused over our southeast MN into west
central/north central WI area. Consensus of all the models brings a
broad 1-2 inches of rainfall across our area from tonight through
Saturday. Have to believe there will be some localized higher
amounts given the higher precipitable water amount/humid airmass in
place. As such, went with an ESF/Hydrologic Outlook with concern for
for some flooding the next few days until this low exits the area.

Autumn-like conditions in store for Sunday behind the departing low
and as cool Canadian high pressure builds into the region. Could
still see a few lingering/isolated showers across central WI under
the deeper cyclonic flow aloft. Otherwise...plan on high
temperatures in the upper 60s/lower 70s.

Looks dry through Tuesday with a slow warming trend through Tuesday
as that high pressure drifts eastward into the Great Lakes/Ohio
River Valley regions. Highs on Monday look to be in the 70s and in
the upper 70s/lower 80s Tuesday.

Shower/thunderstorm chances return Wednesday through Thursday as a
mid-level trough/surface cold front pushes into the region.

&&

.HYDROLOGY...
Issued at 241 PM CDT THU AUG 18 2016

Latest NAM/GFS/ECMWF still showing precipitable water values in the
1.5 to 1.8 inch range tonight through Saturday. However...models
still displaying differences in placement of convection and heavier
rainfall tracks through period. At this time...looks like the
forecast will likely see 1 to 2 inches of rainfall through the
period...with locally 2 to 4 inches. If storms entrain over any
given area either tonight or Friday evening/night...flooding will be
possible. However...confidence remains low for any flooding
potential.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...SHEA
HYDROLOGY...DAS
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT THU AUG 18 2016

IAZ008>011-MNZ079-086>088-094>096-191100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED GOING INTO THE EVENING.
SOME STORMS COULD PRODUCE STRONG WINDS...HAIL...AND HEAVY RAIN.
A FEW WARNINGS ARE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT AND OVERNIGHT.
SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING
WINDS...HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS REMAIN LIKELY FRIDAY INTO SATURDAY. SOME OF THE
STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND HAIL
LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ESPECIALLY BETWEEN 5PM
AND 9PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ018-019-029-030-WIZ041>044-053>055-061-191100-
FLOYD-CHICKASAW-FAYETTE-CLAYTON-LA CROSSE-MONROE-JUNEAU-ADAMS-
VERNON-CRAWFORD-RICHLAND-GRANT-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING...AFTER 6PM. A FEW OF THE
STORMS COULD BE STRONG WITH GUSTY WINDS AND HAIL. ADDITIONAL
STORMS COULD REFORM LATE TONIGHT AS WELL WITH A THREAT FOR HEAVY
RAIN...GUSTY WIND AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...HEAVY RAIN AND
HAIL LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT A FEW GROUPS
MIGHT BE NEEDED IF STRONGER STORMS MOVE IN EARLY THIS EVENING.
SPOTTERS MAY ALSO BE NEEDED LATE FRIDAY AFTERNOON INTO FRIDAY
NIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-191100-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
300 PM CDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE GOING INTO THE EVENING...
BUT ANOTHER THREAT EXISTS OVERNIGHT WITH THE POTENTIAL FOR HEAVY
RAIN...GUSTY WINDS AND HAIL. RAINFALL AMOUNTS WILL NEED TO BE
WATCHED IN CASE ADDITIONAL FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS
COULD BE STRONG AT TIMES WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

SHEA

In the hours before

Special weather statement, Aug 18, 3:57 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT THU AUG 18 2016

MNZ086-087-094-095-182230-
DODGE-MOWER-FILLMORE-OLMSTED-
357 PM CDT THU AUG 18 2016

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEAST MINNESOTA...

AT 348 PM CDT...RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
APPROACHING INTERSTATE 35 IN SOUTH CENTRAL MINNESOTA. THESE STORMS
HAVE A HISTORY OF ISOLATED QUARTER SIZED HAIL AND POCKETS OF
WIND DAMAGE.

MOVEMENT OF THE STORMS WAS SOUTHEAST AT 40 MPH. THE STORMS WILL MOVE
INTO MOWER AND DODGE COUNTIES JUST AFTER 430 PM...AND CONTINUE
EAST TO ROCHESTER AND PRESTON IN THE 5 TO 6 PM HOUR.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HOWEVER...ISOLATED MORE SEVERE THUNDERSTORMS ARE POSSIBLE
AS WELL. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.

SEEK SHELTER WHEN THE STORMS APPROACH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN MINNESOTA.

LAT...LON 4420 9304 4419 9233 4411 9232 4411 9230
      4350 9207 4351 9305
TIME...MOT...LOC 2056Z 298DEG 35KT 4413 9355 4373 9386

DAB
Local storm report, Aug 18, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT THU AUG 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
08/18/2016  E45 MPH          MOWER              MN   BROADCAST MEDIA

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:57 PM CDTSpecial Weather StatementARXDodge, Mower, Olmsted93 min
Aug 18, 4:29 PM CDTSevere Thunderstorm WarningARXDodge, Mower61 min
Aug 18, 5:06 PM CDTAreal Flood AdvisoryARXMower54 min
Aug 18, 5:50 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona70 min
Aug 18, 5:51 PM CDTSpecial Weather StatementARXHouston, Winona54 min
Aug 18, 6:01 PM CDTSevere Thunderstorm WarningARXFillmore29 min
Aug 18, 6:25 PM CDTSpecial Weather StatementARXHouston50 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.